MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target lesion at the internal carotid artery (ica), the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / l12367) was inserted into the sl-10® microcatheter (stryker), but there was resistance felt.The complaint coil was resheathed, but it got stuck on a y-connector and the coil became unraveled during the resheathing attempt.The coil was replaced, and the procedure was completed.There was no report of any patient adverse event or complication as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/8/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target lesion at the internal carotid artery (ica), the 2.5mm x 3.5cm galaxy g3 xsft coil (glx122535 / l12367) was inserted into the sl-10® microcatheter (stryker), but there was resistance felt.The complaint coil was resheathed, but it got stuck on a y-connector and the coil became unraveled during the resheathing attempt.The coil was replaced, and the procedure was completed.There was no report of any patient adverse event or complication as a result of the reported issue.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 3.5cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.No physican damages were observed.The returned device underwent microscopic inspection.The embolic coil was inside the introducer and in stretched condition.No other damages were observed.Functional evaluation: a lab sample prowler select plus microcatheter was flushed with a lab sample syringe.After the microcatheter was flushed, the returned device was introduced into the microcatheter.The device was advanced inside the microcatheter with a slight resistance/friction felt during the advancement.A review of manufacturing documentation associated with this lot (l12367) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the coil embolization procedure with the target lesion at the internal carotid artery, the 2.5mm x 3.5cm galaxy g3 xsft coil was inserted into the sl-10® microcatheter and resistance was experienced.The coil was resheathed but became stuck on a y-connector and became unraveled.The embolic coil on the returned device was observed stretched inside the coil introducer.The reported issue was confirmed.The stretched condition of the embolic coil was likely due to applied force.The exact cause of the coil stretched condition cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.It is likely that the embolic coil became stretched during the procedural handling after the reported issue with resistance was encountered.Force may have inadvertently been applied during the attempt to resheath the coil which resulted in the coil becoming stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/21/2020 [additional event information]: it was confirmed that the entire coil was removed and that the reported event did not result in any clinically significant procedural delay.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9560398
Report Number3008114965-2019-01294
Device Sequence Number11364739
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot NumberL12367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/08/2020
01/10/2020
01/21/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/08/2020
01/13/2020
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)